Open Access
June 2008 Exponential concentration for first passage percolation through modified Poincaré inequalities
Michel Benaïm, Raphaël Rossignol
Ann. Inst. H. Poincaré Probab. Statist. 44(3): 544-573 (June 2008). DOI: 10.1214/07-AIHP124


We provide a new exponential concentration inequality for first passage percolation valid for a wide class of edge times distributions. This improves and extends a result by Benjamini, Kalai and Schramm (Ann. Probab. 31 (2003)) which gave a variance bound for Bernoulli edge times. Our approach is based on some functional inequalities extending the work of Rossignol (Ann. Probab. 35 (2006)), Falik and Samorodnitsky (Combin. Probab. Comput. 16 (2007)).

On obtient une nouvelle inégalité de concentration exponentielle pour la percolation de premier passage, valable pour une large classe de distributions des temps d’arêtes. Ceci améliore et étend un résultat de Benjamini, Kalai et Schramm (Ann. Probab. 31 (2003)) qui donnait une borne sur la variance pour des temps d’arêtes suivant une loi de Bernoulli. Notre approche se fonde sur des inégalités fonctionnelles étendant les travaux de Rossignol (Ann. Probab. 35 (2006)), Falik et Samorodnitsky (Combin. Probab. Comput. 16 (2007)).


Download Citation

Michel Benaïm. Raphaël Rossignol. "Exponential concentration for first passage percolation through modified Poincaré inequalities." Ann. Inst. H. Poincaré Probab. Statist. 44 (3) 544 - 573, June 2008.


Published: June 2008
First available in Project Euclid: 26 May 2008

zbMATH: 1186.60102
MathSciNet: MR2451057
Digital Object Identifier: 10.1214/07-AIHP124

Primary: 60E15
Secondary: 60K35

Keywords: concentration inequality , first passage percolation , hypercontractivity , Modified Poincaré inequality

Rights: Copyright © 2008 Institut Henri Poincaré

Vol.44 • No. 3 • June 2008
Back to Top